| Model Number |
BTB TIGHTROPE W/ DEPLOYING SUTURE |
| Medical Device Problem Code |
Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/12/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during an anterior cruciate ligament plastic (semi-t) surgery the tensioning suture button of the device tore.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Additional Manufacturer Narrative
Complaint is not confirmed.One unpackaged (b)(6) was received for investigation missing the white/black suture, the blue 2-0 suture loop, and attached needle.Though it cannot be confirmed that these were missing out of-box.Functional testing was performed and found that the assembled suture loop was tested, and functions as required.No additional functional testing was completed due to the disassembly of the device during use.No problem found.Visual evaluation noted fraying at the ends of the tensioning (white) suture and damage to the button.The most likely cause for the fraying can be attributed to use error of the device due to excessive force being used when tensioning the sutures.The most likely cause for the damage to the button can be attributed to use error due to grabbing/prying the button with another device.Refer to investigation photos.